Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2006, 12:44 PM EDT for Orange County, Seminole County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2006, 12:44 PM EDT (16:44 UTC)
- Expired
- Jun 12, 2006, 1:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 9:07 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 121645
SVRMLB
FLC095-117-121730-
/O.NEW.KMLB.SV.W.0026.060612T1644Z-060612T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1244 PM EDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN FLORIDA
SEMINOLE COUNTY IN FLORIDA
* UNTIL 130 PM EDT
* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ORLANDO
INTERNATIONAL AIRPORT...AND MOVING NORTH AT 35 MPH. THIS STORM MAY
PRODUCE WIND GUSTS TO 55 TO 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONWAY...ORLANDO AND EDGEWOOD BY 1250 PM EDT
AZALEA PARK AND UNION PARK BY 1255 PM EDT
WINTER PARK BY 100 PM EDT
ALOMA...GOLDENROD...FERN PARK AND MAITLAND BY 105 PM EDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2833 8139 2835 8118 2842 8091 2879 8111
2878 8142 2851 8153
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:35 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 10:35 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1035 AM EDT MON JUN 12 2006 ...T.S. ALBERTO WILL SPREAD HEAVY RAIN ACROSS EAST CENTRAL FLORIDA TODAY THROUGH EARLY TUESDAY... ...INCREASING THREAT FOR SQUALLS AND POTENTIAL FOR A FEW TORNADOES... .DISCUSSION... UPDATE...LARGE RAIN SHIELD WITH EMBEDDED CELLULAR CONVECTION FROM ALBERTO PRIMARILY AFFECTING WRN FL WITH SEVERAL CONVECTIVE CLUSTERS ALSO NOTED OVER THE ADJCT ATLC. THIS WILL CONTINUE TO SHIFT SLOWLY EWD ACROSS OUR INLAND CWA AS AS ALBERTO TURNS NEWD TWD A LANDFALL IN THE BIG BEND AREA SOMETIME ON TUE. KMLB 88D INDICATES LITTLE ROTATING THUS FAR GIVEN THE 0-1KM SHEAR PROFILE...WHILE FAVORABLE FOR ROTATING STORMS ACROSS WRN FL...IS LESS SO OVER OUR CWA. NEED FEW CHGS TO ONGOING FCST ATTM. HAD EARLY UPDATE TO ACCT FOR TOR WATCH #466 FOR THE INLAND/NERN CWA. MAY NEED TO MAKE SOME ADDITIONAL ADJUSTMENTS ACROSS THE NRN CWA FOR WIND EFFECTS BASED UPON 15UTC PACKAGE FROM NHC. ...PREV DISC... TODAY AND TONIGHT...MAIN CONCERN WILL BE TIMING OF HEAVY RAINS AND 6 HOURLY RAINFALL AMOUNTS FROM RAINBANDS ASSOCIATED WITH TROPICAL STORM ALBERTO IN THE EASTERN GULF OF MEXICO. BEEN CLOSELY FOLLOWING TAMPA RADAR LOOP AND RUNNING THE DISTANCE SPEED AWIPS TOOL TO GET A BETTER FEEL FOR ETA OF RAIN SHIELD FOR BOTH PUBLIC AND AVIATION PRODUCTS. WITH ALBERTOS PATH CURRENTLY GOING NNE MUCH OF THE HEAVY PRECIP HAS STAYED OVER THE EASTERN GULF OF MEXICO AND THE WESTERN PORTIONS OF THE PENINSULA. ONCE THE STORMS PATH SHIFTS MORE NORTHEAST THE HEAVIER PRECIP SHOULD START TO IMPACT WESTERN SECTIONS OF OUR CWA LATE TODAY/AFTERNOON AND EVENING HOURS. ALSO BETTER TIME FOR INCREASING LOW LEVEL WIND SHEAR/HELICITY AND POSSIBLE TORNADO FORMATION IN FAST MOVING AREAS OF RAIN TO BE ADDRESSED IN HAZARDOUS WEATHER OUTLOOK/HWO. TUE-WED...LATEST NHC TRACK BRINGS THE CENTER OF ALBERTO ONSHORE THE NW FL COAST/BIG BEND AROUND MIDDAY TUES....WITH TS FORCE WINDS PRECEDING IT TO THE EAST. THESE WINDS MAY AFFECT THE NORTHERN SECTIONS OF EC FL IF TRACK/INTENSITY FORECAST STAYS CONSISTENT AND HAVE INDICATED WINDY CONDITIONS WITH THE STRONGEST WINDS FOR THESE SECTIONS BUT WILL WAIT THROUGH ANOTHER RUN BEFORE BEEFING UP BEYOND THAT. MAIN CONCERNS WILL BE HEAVY BURSTS OF RAIN AND STRONG WIND GUSTS IN FAST MOVING SQUALLS...ALONG WITH CONTINUED POTENTIAL FOR ISOLATED TC TORNADOES. SOME HEAVY RAIN AMOUNTS EXPECTED WITH SOME ENHANCEMENT FROM UPPER LEVEL JET DIVERGENCE. SEE HYDROLOGY SECTION (BELOW) FOR MORE THOUGHTS ON THE HEAVY RAIN. AFTER ALBERTO EXITS THE NE FL COAST TUE EVENING...WINDS WILL DECREASE. RAIN COVERAGE WILL ALSO BEGIN TO TREND DOWNARD BUT STILL EXPECT HIGH END SCATTERED COVERAGE OF SHOWERS AND STORMS WEDNESDAY WITH ABUNDANT RESIDUAL MOISTURE AND BETTER AFTERNOON HEATING. HAVE UNDERCUT GFS MAXES BY SEVERAL DEGREES TUESDAY GIVEN THE EXTENSIVE RAIN/CLOUDS...MAXES BACK AROUND 90 ON WED. THURS-SUN...MID LEVEL TROF WILL BEGIN TO LIFT OUT BY FRI WITH 5H RIDGE BUILDING OVER THE SE STATES BY THE WEEKEND. LOW LEVEL RIDGE AXIS WILL BECOME ESTABLISHED FROM WRN ATLANTIC ACROSS SE STATES WITH ELY FLOW ACROSS EC FL TO THE SOUTH OF THE RIDGE AXIS. WITH BUILDING RIDGE AND LOWER PWATS...POPS TO TREND DOWN A LITTLE BELOW CLIMO. ONSHORE FLOW WILL KEEP MAX TEMPS IN UPPER 80S NEAR THE EAST COAST... WITH MAXES IN THE LOWER 90S INLAND. && .MARINE...BOATING CONDITIONS TO DETERIORATE THIS AFTERNOON AND TONIGHT WITH PGRAD TIGHTENING TO THE EAST OF TS ALBERTO. WILL HOIST A SCA STARTING AT 20Z. CONDITIONS WORSEN OVERNIGHT INTO TUESDAY... LATEST NHC TRACK INDICATES SOME TS FORCE WINDS MAY BE FELT OVER THE NORTHERN LEG ON TUESDAY AND IF TRACK/INTENSITY FCST STAY CONSISTENT THE SCA MAY NEED BEEFED UP TO A TS WATCH...BUT WILL DEFER TO NEXT SHIFT AS LATER GUIDANCE BECOMES AVAILABLE. IN ADDITION TO THE STRENGTHENING WINDS AND BUILDING SEAS...RAIN AND EMBEDDED STORMS WILL BECOME WIDESPREAD TODAY THROUGH TUESDAY NIGHT...WITH STRONG GUSTS AROUND 40KT IN SQUALLS...ALSO THE POTENTIAL FOR A FEW ROTATING STORMS TO PRODUCE WATERSPOUTS. SOME IMPROVEMENT BEGINS TO OCCUR LATE TUESDAY NIGHT INTO WEDNESDAY AS ALBERTO EXITS THE NE FL COAST AND LIFTS NEWD OVER ATLANTIC...THEN WINDS AND SEAS BACK AOB AROUND 10KT AND 2-3 FT FOR LATE WEEK AND INTO THE WEEKEND. && .AVIATION...BACKED OFF ARRIVAL OF RAIN COUPLE OF HOURS FROM PREVIOUS TAF/S BASED ON SPEED DISTANCE ESTIMATES AND CENTRAL FLORIDA WEATHER RADAR LOOPS. SO FAR HAVE SEEN ONLY FEW010 OR LESS DUE TO ALBERTO BEING SO FAR WEST OF OUR TAF SITES. MAY BE PERIODS OF CEILINGS BELOW FL 010 AND VISIBILITIES BELOW 1SM IN HEAVIER RAIN THIS AFTERNOON AND EVENING AS ALBERTO IS FORECAST TO TURN MORE NORTHEAST. && .HYDROLOGY...GIVEN THE CURRENT FCST TRACK OF ALBERTO...EVENT TOTALS EXPECTED TO REACH 3-5 INCHES IN MANY AREAS. DRY SOIL CONDITIONS AND LOW LEVELS ON RIVERS/LAKES MEAN THAT EC FL WILL HAVE SOME TIME BEFORE ANY SIGNIFICANT RUNOFFS BECOME AN ISSUE. HOWEVER...THERE SHOULD BE SHORT PERIODS WHEN THE DRAINAGE SYSTEMS MAY NOT BE ABLE TO HANDLE HEAVIER RAINFALL...RESULTING IN SHORT TERM PONDING ON ROADS AND IN LOW LYING AREAS. THESE WOULD BE HANDLED WITH URBAN AND SMALL STREAM FLOOD ADVISORIES/FLOOD STATEMENTS AS NEEDED. && .PRELIMINARY POINT TEMPS/POPS... DAB 82 72 84 72 / 100 70 100 80 MCO 84 73 85 74 / 100 80 100 80 MLB 82 75 84 73 / 100 80 100 80 VRB 83 76 85 73 / 100 80 100 80 && .MLB WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH #466 IN EFFECT FOR LAKE/VOLUSIA/SEMINOLE/ORANGE/ OSCEOLA/OKEECHOBEE/BREVARD COUNTIES UNTIL 5PM. SMALL CRAFT ADVISORY FLAGLER BEACH-JUPITER INLET FROM 4PM THIS AFTERNOON THROUGH TUESDAY EVENING. && SHORT TERM...WIMMER LONG TERM....GLITTO
Hazardous weather outlook, Jun 12, 8:38 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 838 AM EDT MON JUN 12 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 838 AM EDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... TROPICAL STORM ALBERTO IN THE GULF OF MEXICO IS FORECAST TO TURN NORTHEAST THIS AFTERNOON WITH THE CENTER HEADED TOWARD A LANDFALL NEAR THE FLORIDA BIG BEND AREA. THE WEATHER AND ASSOCIATED HAZARDS ARE WELL REMOVED TO THE EAST SIDE OF THE CENTER...WHICH MAKES THE FLORIDA PENINSULA...INCLUDING EAST CENTRAL FLORIDA...THE AREA THAT WILL BE AFFECTED BY THESE HAZARDS. ...THUNDERSTORM IMPACT... WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS AND A FEW SQUALLS WILL OVERSPREAD EAST CENTRAL FLORIDA TODAY AND TONIGHT. RAINFALL TOTALS BETWEEN TWO AND THREE INCHES...WITH LOCALLY HIGHER AMOUNTS ...ARE EXPECTED ACROSS THE AREA. WHILE LOCAL WATER RETENTION AREAS HAVE THE CAPACITY TO ACCEPT SIGNIFICANT RUNOFF...TEMPORARY STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS WILL BE POSSIBLE. IN ADDITION...SQUALL BANDS COULD PRODUCE SOME WIND GUSTS ABOVE TROPICAL STORM FORCE...40 MPH AND HIGHER. IN ADDITION...THE LOW LEVEL SHEAR PROFILE IS FAVORABLE FOR A FEW TORNADOES TO FORM...MAINLY DURING THE DAYLIGHT HOURS. THE GREATEST THREAT APPEARS TO BE FROM LAKE KISSIMMEE AND COCOA BEACH EXTENDING NORTHWESTWARD ACROSS WESTERN AND NORTHERN FLORIDA. ...HIGH WIND IMPACT... SUSTAINED WINDS APPROACHING 20 MPH ARE POSSIBLE LATE TONIGHT... MAINLY NORTH OF INTERSTATE FOUR AS THE CENTER OF ALBERTO CLOSES IN ON THE FLORIDA BIG BEND. ...MARINE THUNDERSTORM GUST AND IMPACT... SQUALL BAND ARE ALSO EXPECTED TO IMPACT THE NEAR SHORE ATLANTIC WATERS TODAY AND TONIGHT. WIND GUSTS ABOVE 35 KNOTS AND ISOLATED WATERSPOUTS WILL BE POSSIBLE...ALONG WITH DANGEROUS CLOUD TO WATER LIGHTNING STRIKES. ...WIND AND SEA IMPACTS... SOUTHEAST TO SOUTH WINDS WILL INCREASE TO NEAR 20 KNOTS THIS AFTERNOON...WITH SEAS BUILDING AS HIGH AS 7 FEET WELL OFFSHORE TODAY. WINDS NEAR 25 KNOTS AND SEAS NEAR 9 OR 10 FEET WILL BE POSSIBLE TOWARD SUNRISE TUESDAY. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE EFFECTS FROM ALBERTO WILL DIMINISH RAPIDLY TUESDAY AFTERNOON AS THE SYSTEM MOVES RAPIDLY NORTHEAST INTO THE ATLANTIC AND BEGINS EXTRATROPICAL TRANSITION DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Jun 12, 11:58 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1158 AM EDT MON JUN 12 2006 FLZ053-121630- OSCEOLA- 1158 AM EDT MON JUN 12 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 TO 50 MPH OVER CENTRAL OSCEOLA COUNTY... AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES SOUTH SOUTHWEST OF HOLOPAW. THIS STORM WILL MOVE NORTH AT 20 MPH TOWARD HOLOPAW AND HARMONY THROUGH 1220 PM. IF THIS STORM APPROACHES...HEAD INDOORS.
Special weather statement, Jun 12, 12:24 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1224 PM EDT MON JUN 12 2006 FLZ045-053-121645- ORANGE-OSCEOLA- 1224 PM EDT MON JUN 12 2006 ...STRONG STORM WITH GUSTY WINDS MOVING TOWARD SOUTHERN ORANGE COUNTY... AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS ACROSS NORTHERN OSCEOLA COUNTY FROM WEST LAKE TOHO TO SAINT CLOUD TO HARMONY MOVING NORTH AT 30 MPH. THESE STORMS WILL MOVE INTO SOUTHERN SECTIONS OF ORANGE COUNTY WITH WINDS GUSTS FROM 45 TO 50 MPH POSSIBLE. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE KISSIMMEE...NARCOOSSEE...ORLANDO INTERNATIONAL AIRPORT AND LAKE MARY JANE.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:53 AM EDT | Inland Tropical Storm Warning | MLB | Lake, Volusia | 18 hr |
| Jun 12, 1:05 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 12, 3:38 PM EDT | Special Marine Warning | MLB | 97 min | |
| Jun 12, 4:43 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.